Alert archive / Georgia / Flash Flood Warnings in 1998

Flash Flood Warning 50, NWS Jacksonville, FL

July 18, 1998Glynn County, Georgia

NWS Jacksonville, FL issued this flash flood warning at Jul 18, 1998, 5:33 PM EDT for Glynn County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 1998, 5:33 PM EDT (21:33 UTC)
Expired
Jul 18, 1998, 8:35 PM EDT
In force
3 hr
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Glynn County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1998-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1998-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1602 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 182135
FFWJAX
GAC127-190035-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
533 PM EDT SAT JUL 18 1998

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLOOD WARNING FOR...
  GLYNN COUNTY COUNTY IN SOUTHEASTERN GEORGIA

* UNTIL 835 PM EDT

* AT 532 PM EDT DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER ST SIMONS AND JEKYLL ISLAND MOVING VERY SLOWLY
SOUTHEAST. RAINFALL TOTALS OF 2 TO 3 INCHES PER HOUR WILL CAUSE
FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

MOHLIN/PETERSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:15 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 18, 3:15 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT SAT JUL 18 1998

PLENTY OF ACTIVITY ON RADAR AT THIS TIME...MOST SHOULD BE GONE BY 00
TO 02Z. STILL COULD SEE SOME CONVECTION LATE NIGHT OVER SW-W SECTIONS
OF FL FA WITH WSW FLOW OFF GULF. WEVE HAD IT THE PAST 4 NITES. RIDGE
FROM ATLANTIC TO BUILD IN BY 36 TO 48 HRS SO SHOULD FINALLY SEE WX GO
BACK TO MORE TYPICAL PATTERN...WITH SEA BREEZE MERGERS AND ACTIVITY
MAINLY AFTRN/EVE TSTMS.

MOHLIN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:04 PM EDTSevere Thunderstorm WarningJAXWare31 min
Jul 18, 4:47 PM EDTSevere Thunderstorm WarningJAXCamden18 min

Nearby

Flash Flood Warnings in Georgia, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.